MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION AF-201PA; NMT SMART POD, TOF

NIHON KOHDEN CORPORATION AF-201PA; NMT SMART POD, TOF
Model Number AF-201PA
Medical Device Problem Codes No Audible Alarm (1019); Alarm Not Visible (1022); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
Nihon kohden clinical application specialist (nkcas) was on-site when the issue occurred that the g9 monitor did not alarm for the tof alarm (train of four) when using this nmt smart pod, tof device with a g9 bedside monitor (bsm) during a surgical procedure.Nk cas confirmed the nmt smart pod's value reached the alarm level limit value, but no alarm was triggered even in alarm events.No patient harm was reported.Nk cas copied all clinical settings from a known working nmt smart pod, tof device but the issue persisted.Nk cas concluded that it was not the g9 bedside monitor (bsm) that had the issue, it was an issue with the nmt smart pod, tof and further investigation is on-going by nk.
 
Additional Manufacturer Narrative
Nihon kohden clinical application specialist (nkcas) was on-site when the issue occurred that the g9 monitor did not alarm for the tof alarm (train of four) when using this nmt smart pod, tof device with a g9 bedside monitor (bsm) during a surgical procedure.Nk cas confirmed the nmt smart pod's value reached the alarm level limit value, but no alarm was triggered even in alarm events.No patient harm was reported.Nk cas copied all clinical settings from a known working nmt smart pod, tof device but the issue persisted.Nk cas concluded that it was not the g9 bedside monitor (bsm) that had the issue, it was an issue with the nmt smart pod, tof and further investigation is on-going by nk.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: attempt # 1: 02/09/2024 emailed nihon kohden clinical application specialist via microsoft outlook for the information in the ni list above: no reply was received.Attempt # 2: 02/13/2024 emailed nihon kohden clinical application specialist via microsoft outlook for the information in the ni list above: no reply was received.Attempt # 3: 02/28/2024 emailed nihon kohden clinical application specialist via microsoft outlook for information in the ni list above: reply was received from nkcas who stated "we have concluded that the issue was not with the g9 bedside monitor.The issue was with the nmt smart pod, tof device.The only patient demographics the cas could provide was that the patient was male, 80 kg, undergoing laparscopic right inguinal hernia repair".Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the nmt smart pod, tof device: bedside monitor (bsm): model #: cu-192ra serial #: (b)(6) device manufacturer data: 01/15/2021 unique identifier (udi) #: (b)(4) returned to nihon kohden: na.
 
Additional Manufacturer Narrative
Incident summary: nihon kohden clinical application specialist (nkcas) was on-site when the issue occurred that the g9 monitor did not alarm for the tof alarm (train of four) when using this nmt smart pod, tof device with a g9 bedside monitor (bsm) during a surgical procedure.Nk cas confirmed the nmt smart pod's value reached the alarm level limit value, but no alarm was triggered even in alarm events.No patient harm was reported.Nk cas copied all clinical settings from a known working nmt smart pod, tof device but the issue persisted.Nk cas concluded that it was not the g9 bedside monitor (bsm) that had the issue, it was an issue with the nmt smart pod, tof and further investigation is on-going by nk.Investigation summary: nihon kohden corporation reviewed the video of the event reported and found this seems to be the intended behavior of the nmt smart pod, tof (train of four) count alarms are not generated during program mode and does not have an automatic alarm for tof.User must manually set when needed.User must refer to the operator's manual to set the alarm when the simulation mode of [tof] count is required to be set to on for the specific patient being monitored.Device is working as designed.Nihon kohden will continue to monitor this reported issue.Advised the customer to please check the operators manual when using the product.Attempt # 1: 02/09/2024 emailed nihon kohden clinical application specialist via microsoft outlook for the information in the ni list above: no reply was received.Attempt # 2: 02/13/2024 emailed nihon kohden clinical application specialist via microsoft outlook for the information in the ni list above: no reply was received.Attempt # 3: 02/28/2024 emailed nihon kohden clinical application specialist via microsoft outlook for information in the ni list above: reply was received from nkcas who stated "we have concluded that the issue was not with the g9 bedside monitor.The issue was with the nmt smart pod, tof device.The only patient demographics the cas could provide was that the patient was male, 80 kg, undergoing laparscopic right inguinal hernia repair".Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the nmt smart pod, tof device: there was no reported issues with this device.Bedside monitor (bsm): model #: cu-192ra.Serial #: (b)(6).Device manufacturer data: 01/15/2021.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.
 
Event or Problem Description

Brand Name
AF-201PA
Common Device Name
NMT SMART POD, TOF
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18847703
Report Number8030229-2024-04187
Device Sequence Number18082179
Product Code KOI
UDI-Device Identifier04931921011072
UDI-Public4931921011072
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201949
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF-201PA
Device Catalogue NumberAF-201PA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM.; BSM.
Patient SexMale
Patient Weight80 KG